Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 54, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 5, 2012, 10:22 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2012, 10:22 PM EDT (02:22 UTC)
- Expired
- May 5, 2012, 11:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Wilmington radar (KLTX), 145 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1350 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
399
WUUS52 KCHS 060222
SVRCHS
SCC015-019-060315-
/O.NEW.KCHS.SV.W.0054.120506T0222Z-120506T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1022 PM EDT SAT MAY 5 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1115 PM EDT
* AT 1022 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...NEAR HUGER...MOVING SOUTHEAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
HUGER...AWENDAW...HAMPTON PLANTATION STATE PARK...GARRIS LANDING...
MCCLELLANVILLE...BULL ISLAND...LIGHTHOUSE ISLAND...CAPE ROMAIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7952
3301 7955 3299 7954 3301 7955 3301 7957
3294 7961 3294 7957 3297 7955 3290 7957
3286 7969 3316 7994 3330 7963 3324 7945
3318 7940 3315 7928 3313 7926
TIME...MOT...LOC 0222Z 309DEG 25KT 3313 7972
$$3 follow-up statements
589
WWUS52 KCHS 060238
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1038 PM EDT SAT MAY 5 2012
SCC015-019-060315-
/O.CON.KCHS.SV.W.0054.000000T0000Z-120506T0315Z/
CHARLESTON SC-BERKELEY SC-
1038 PM EDT SAT MAY 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR EAST CENTRAL BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...
AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SANTEE
COASTAL RESERVE TO SHULERVILLE...MOVING SOUTHEAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BULL ISLAND...CAPE ISLAND...CAPE ROMAIN...GARRIS LANDING...HAMPTON
PLANTATION STATE PARK...HUGER...LIGHTHOUSE ISLAND...MCCLELLANVILLE...
PRICE INLET AND SANTEE COASTAL RESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7952
3301 7955 3299 7954 3301 7955 3301 7957
3294 7961 3294 7957 3297 7955 3290 7957
3286 7969 3316 7994 3330 7963 3324 7945
3318 7940 3315 7928 3313 7926
TIME...MOT...LOC 0238Z 295DEG 26KT 3311 7928 3315 7960
$$521
WWUS52 KCHS 060256
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1056 PM EDT SAT MAY 5 2012
SCC015-019-060315-
/O.CON.KCHS.SV.W.0054.000000T0000Z-120506T0315Z/
CHARLESTON SC-BERKELEY SC-
1056 PM EDT SAT MAY 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR EAST CENTRAL BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...
AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
TIBWIN TO BETHERA...MOVING SOUTHEAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BULL ISLAND...CAPE ISLAND...CAPE ROMAIN...GARRIS LANDING...HAMPTON
PLANTATION STATE PARK...HUGER...LIGHTHOUSE ISLAND...MCCLELLANVILLE...
PRICE INLET AND SANTEE COASTAL RESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7952
3301 7955 3299 7954 3301 7955 3301 7957
3294 7961 3294 7957 3297 7955 3290 7957
3286 7969 3316 7994 3330 7963 3324 7945
3318 7940 3315 7928 3313 7926
TIME...MOT...LOC 0257Z 302DEG 28KT 3308 7946 3316 7980
$$517
WWUS52 KCHS 060313
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1113 PM EDT SAT MAY 5 2012
SCC015-019-060323-
/O.EXP.KCHS.SV.W.0054.000000T0000Z-120506T0315Z/
CHARLESTON SC-BERKELEY SC-
1113 PM EDT SAT MAY 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BERKELEY AND
NORTHEASTERN CHARLESTON COUNTIES WILL EXPIRE AT 1115 PM EDT...
AT 1113 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...AND BRIEF HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS TO
REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7952
3301 7955 3299 7954 3301 7955 3301 7957
3294 7961 3294 7957 3297 7955 3290 7957
3286 7969 3316 7994 3330 7963 3324 7945
3318 7940 3315 7928 3313 7926
TIME...MOT...LOC 0313Z 302DEG 28KT 3309 7955
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 10:02 PM EDT, 20 minutes earlier.
Area forecast discussion, May 5, 10:02 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1002 PM EDT SAT MAY 5 2012 .SYNOPSIS... A COLD FRONT WILL SINK SOUTHWARD ACROSS THE FORECAST AREA SUNDAY AND SUNDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE NORTH. THE FRONT WILL STALL OUT AND DISSIPATE JUST TO THE SOUTH THROUGH EARLY NEXT WEEK BEFORE ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST BY THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH SUNDAY/... THE LATEST RADAR DATA SHOWING SCATTERED THUNDERSTORMS MOVING SE ACROSS NORTHERN AND EASTERN BERKELEY COUNTY. SO FAR...THE STORMS HAVE REMAINED BELOW SEVERE LIMITS...AND EXPECT THEM TO STAY BELOW SEVERE THROUGH THE REST OF THE EVENING. THEREFORE...HAVE REMOVED DAMAGING WINDS AND HAIL WORDING IN THE GRIDS. HOWEVER...SOME SMALL HAIL AND WIND GUSTS OF 4O TO 45 MPH POSSIBLE WITH THE STORMS OVER BERKELEY AND NORTHERN CHARLESTON COUNTIES BEFORE MIDNIGHT. HAVE KEPT CHANCE POPS OVER THE EXTREME NORTHERN FORECAST AREA THROUGH ABOUT MIDNIGHT WITH LOWER POPS SOUTHWARD. ATMOSPHERE IS STILL UNSTABLE ENOUGH TO ALLOW FOR ISOLATED SHOWERS/THUNDERSTORMS OVER THE CENTRAL AREA...WHICH IS ALREADY EVIDENT ON THE RADAR. OVER THE UPSTATE...CONVECTION FIRING UP WITHIN THE SYNOPTIC TROUGH OF LOW PRESSURE...BUT NOT SURE IF IT WILL HAVE MUCH IMPACT ON REDEVELOPING CONVECTION LATER TONIGHT OVER THE NORTHERN AREA. FOR NOW...HAVE KEPT HIGHEST POPS BEFORE MIDNIGHT...THEN SLIGHT CHANCE REST OF THE NIGHT OVER THE NORTH. MIN TEMPS WILL BE VERY WARM TONIGHT...RANGING FROM THE UPPER 60S INLAND TO THE LOWER 70S AT THE COAST. WOULD NOT BE SURPRISED TO SEE A FEW BEACH COMMUNITIES ONLY BOTTOM OUT IN THE MID 70S PRIOR TO SUNRISE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... SUNDAY AND SUNDAY NIGHT...MODELS SHOW A WELL DEFINED UPPER LEVEL SHORTWAVE POISED TO DRIFT SOUTHWARD ACROSS THE FORECAST AREA THROUGH THE DAY. THIS FEATURE IS EXPECTED TO HELP PROMOTE AN UPSTREAM CONVECTIVE CLUSTER/MCS...THE REMNANTS OF WHICH WILL BE KNOCKING ON THE NORTHERN DOOR OF THE AREA IN THE MORNING. I HAVE STARTED THE POPS OFF WITH CHANCE POPS ACROSS THE NORTH AND SLIGHT CHANCE TO THE SOUTH. THEN THROUGH THE DAY THIS UPPER LEVEL ENERGY AND CONVERGENCE ALONG THE BACKDOOR COLD FRONT WILL MOVE SOUTHWARD INTO THE SE GA AREA. FOR THE AFTERNOON...THE HIGHEST POPS ARE ORIENTED ALONG THE SOUTHERN TIER WHERE THE BEST HEATING AND SURFACE DESTABILIZATION WILL TAKE PLACE. INCREASING CLOUDS ALONG AND BEHIND THE BACKDOOR FRONT WILL HELP HOLD HIGH TEMPS DOWN ACROSS THE NORTH SO THE MAX TEMP GRADIENT IS FAIRLY TIGHT. EXPECT LOW TO MID 80S FOR SOUTHERN SC AND UPPER 80S FOR SE GA. CONCERNING THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS...IT APPEARS THE GREATEST THREAT AREA WILL BE JUST TO THE SOUTH AND WEST OF THE FORECAST AREA. STILL CAN/T TOTALLY DISCOUNT THE POSSIBILITY FOR A COUPLE OF SEVERE STORMS CLOSER TO THE ALTAMAHA. MONDAY THROUGH TUESDAY...THE BAGGY TROF WILL REMAIN OVER THE AREA UNDERCUTTING THE WEAKENING UPPER RIDGE ACROSS THE SOUTHEAST. THE BACKDOOR COLD FRONT WILL STALL OUT JUST TO THE SOUTH AND DISSIPATE THROUGH THE PERIOD. FOR POPS THIS SCENARIO WILL MAINLY FAVOR SE GA AND AREAS CLOSER TO THE ALTAMAHA FOR MAINLY AFTERNOON/EVENING CONVECTION AS AREAS ACROSS SOUTHERN SC LOOK TO BE MORE CAPPED. LOW LEVEL THICKNESSES DO FALL BEHIND THE BACKDOOR FRONT BUT ARE STILL ON THE WARM SIDE. HOWEVER...PERSISTENT NE TO E FLOW WITH PERIODS OF MOSTLY CLOUDY SKIES WILL KEEP TEMP AT OR SLIGHTLY ABOVE CLIMO. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... PRETTY DECENT MODEL AGREEMENT THIS PERIOD SHOWING AN UPPER TROUGH APPROACHING FROM THE WEST FOR MID WEEK WITH AN ASSOCIATED SURFACE COLD FRONT LIKELY TO PUSH THROUGH WEDNESDAY NIGHT FOLLOWED BY HIGH PRESSURE INTO LATE WEEK. SOME QUESTION AS TO HOW FAR SOUTH THE FRONT GETS...WITH THE GFS INDICATING IT GETTING HUNG UP JUST SOUTH OF THE AREA WITH A THREAT FOR SHOWERS THERE THURSDAY/FRIDAY. TEMPERATURES ABOVE NORMAL WEDNESDAY AHEAD OF THE FRONT...THEN CLOSER TO NORMAL THE REST OF THE PERIOD. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... CONTINUE TO MONITOR THE POTENTIAL FOR CONVECTION THIS EVENING FOR KCHS. CURRENT TRENDS AND MODEL GUIDANCE INDICATE THAT THE BEST CHANCE FOR CONVECTION AS KCHS WOULD BE BETWEEN 02 AND 06Z TONIGHT...WHICH COULD PRODUCE MVFR CIGS. THERE IS A CHANCE THAT ANY STORMS THAT DO FORM COULD BE STRONG...WITH STRONG WIND GUSTS AND POSSIBLY HAIL...BUT LATEST TRENDS SEEM TO BE POINTING TOWARD A LOWER PROBABILITY FOR STRONG TO SEVERE STORMS...AND HAVE LEFT OUT OF KCHS TAF AT THIS TIME. NOT EXPECTING CONVECTION TO AFFECT KSAV TONIGHT WITH VFR CONDITIONS TO PREVAIL. EXTENDED AVIATION OUTLOOK...PERIODIC RESTRICTIONS FROM SHOWERS AND STORMS POSSIBLE SUNDAY AFTERNOON/EVENING...WITH THE BEST CHANCE AT KSAV. OCCASIONAL MVFR CEILINGS POSSIBLE SUNDAY NIGHT INTO MONDAY BEHIND A SOUTHWARD MOVING COLD FRONT. && .MARINE... TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS WITH WIND GUSTS OF AROUND 30 KTS POSSIBLE BEFORE MIDNIGHT ALONG WITH FREQUENT LIGHTNING OVER THE NORTHERN WATERS. THE LATEST OBS SUPPORTING THE GUIDANCE THAT WINDS WILL SURGE THIS EVENING TO 15 TO 20 KTS...BUT THEY SHOULD SETTLE BACK DOWN TO 10 TO 15 KTS LATER TONIGHT AS A WEAK SURFACE TROUGH/FRONT APPROACH THE NORTHERN WATERS. SUNDAY THROUGH THURSDAY...A COLD FRONT WILL CROSS THE LOCAL WATERS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. EXPECT A NE SURGE SUNDAY NIGHT CONTINUING INTO MONDAY MORNING. WITH WINDS CLOSE TO SCA CRITERIA FOR NEARLY ALL OF THE WATERS. WINDS WILL SLOWLY SUBSIDE THROUGH THE DAY ON MONDAY AND BEGIN TO TURN MORE EASTERLY THROUGH THE MIDDLE OF THE WEEK AS HIGH PRESSURE MOVES AWAY FROM THE EAST COAST. SEAS WILL BE AT THEIR HIGHEST EARLY MONDAY WITH 3-5 FT WITHIN 20 NM AND 4-6 FT BEYOND. RIP CURRENTS...INCREASINGLY ONSHORE WINDS AND LINGERING ASTRONOMICAL INFLUENCES WILL LIKELY LEAD TO AN ENHANCED RISK OF RIP CURRENTS MONDAY. && .TIDES/COASTAL FLOODING... LATEST OBSERVATIONS INDICATING THAT TIDES ARE APPROACHING THEIR HIGH TIDE MARKS...AND ARE EXPECTED JUST BELOW MINOR COASTAL FLOODING CRITERIA. THE PROXIGEAN SPRING TIDES WILL IMPACT THE AREA THROUGH SUNDAY NIGHT...ALONGSIDE THE OCCURRENCE OF THE YEARS CLOSEST PERIGEE WITHIN 2 MINUTES OF THE FULL MOON. PROJECTED TIDE LEVELS ARE ALREADY EXPECTED TO BE CLOSE TO SHALLOW COASTAL FLOODING CRITERIA...AND EVEN A SMALL INCREASE IN WAVE ACTION AND/OR ONSHORE WIND COULD NECESSITATE THE NEED FOR COASTAL FLOOD ADVISORIES. THE BEST CHANCES FOR SHALLOW COASTAL FLOODING APPEAR TO BE WITH THE SUNDAY AND MONDAY EVENING HIGH TIDES. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...RFM SHORT TERM...BSH LONG TERM...RJB AVIATION...RFM MARINE...BSH/RFM TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 5, 9:47 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 947 PM EDT SAT MAY 5 2012 GAZ117-119-139-141-SCZ048>051-070200- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 947 PM EDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. COASTAL FLOODING...THE PROXIGEAN SPRING TIDES WILL CONTINUE THROUGH THE END OF THIS WEEKEND...RESULTING IN ELEVATED TIDE LEVELS. SHALLOW COASTAL FLOODING MAY OCCUR WITH THE HIGH TIDE SUNDAY EVENING AND A COASTAL FLOOD ADVISORY MAY BE REQUIRED. RIP CURRENTS...INCREASINGLY ONSHORE WINDS AND LINGERING ASTRONOMICAL INFLUENCES WILL LIKELY LEAD TO AN ENHANCED RISK OF RIP CURRENTS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-070200- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 947 PM EDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 5, 8:43 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
843 PM EDT SAT MAY 5 2012
SCZ045-060115-
INLAND BERKELEY-
843 PM EDT SAT MAY 5 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 915 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BONNEAU BEACH...MOVING SOUTHEAST AT 30
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...JAMESTOWN...NORTHERN LAKE MOULTRIE...OLD
SANTEE CANAL STATE PARK...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3327 7961 3306 7984 3329 8011 3348 7995
3342 7985 3341 7985 3338 7980 3338 7979
3337 7978 3333 7975 3332 7969
TIME...MOT...LOC 0043Z 296DEG 26KT 3333 7998Special weather statement, May 5, 9:15 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
915 PM EDT SAT MAY 5 2012
SCZ045-060145-
INLAND BERKELEY-
915 PM EDT SAT MAY 5 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 945 PM EDT...
AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SAINT STEPHEN TO
CALESTOWN...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...
HUGER...JAMESTOWN...MONCKS CORNER...NORTHERN LAKE MOULTRIE...OLD
SANTEE CANAL STATE PARK...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE
MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3303 7975 3332 8026 3344 8023 3346 8015
3348 8016 3350 8013 3351 8005 3350 7996
3344 7986 3341 7985 3338 7980 3338 7979
3332 7974 3332 7970 3326 7954
TIME...MOT...LOC 0115Z 298DEG 23KT 3342 7987 3326 7979Local storm report, May 5, 9:18 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
918 PM EDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HIGH ASTR TIDES 1 E CHARLESTON 32.78N 79.93W
05/05/2012 CHARLESTON SC TIDE GAGE
THE TIDE LEVEL PEAKED AT 7.14 FEET MEAN LOWER LOW WATER
AT THE NATIONAL OCEAN SERVICE TIDE GAGE ON CHARLESTON
HARBOR. SHALLOW SALT WATER FLOODING TYPICALLY BEGINS AT
7 FEET MLLW.
&&
EVENT NUMBER CHS1200107
SPRSpecial weather statement, May 5, 9:43 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
943 PM EDT SAT MAY 5 2012
SCZ045-050-060215-
CHARLESTON-INLAND BERKELEY-
943 PM EDT SAT MAY 5 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 1015 PM EDT...
AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ALVIN...MOVING SOUTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...BONNEAU...BONNEAU BEACH...EADYTOWN...HAMPTON PLANTATION
STATE PARK...HUGER...JAMESTOWN...NORTHERN LAKE MOULTRIE...SAINT
STEPHEN AND SOUTHERN LAKE MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3319 7941 3297 7965 3339 8023 3350 7996
3344 7986 3341 7985 3338 7980 3338 7979
3332 7974 3332 7970 3328 7957 3324 7950
3324 7948
TIME...MOT...LOC 0143Z 303DEG 28KT 3334 7978Special weather statement, May 5, 10:14 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1014 PM EDT SAT MAY 5 2012
SCZ045-050-060245-
CHARLESTON-INLAND BERKELEY-
1014 PM EDT SAT MAY 5 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BERKELEY
AND GEORGETOWN COUNTIES THROUGH 1045 PM EDT...
AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GERMANTOWN TO
BETHERA...MOVING SOUTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...BULL ISLAND...CAPE ISLAND...CAPE ROMAIN...GARRIS LANDING...
HAMPTON PLANTATION STATE PARK...HUGER...JAMESTOWN...LIGHTHOUSE
ISLAND...MCCLELLANVILLE AND SANTEE COASTAL RESERVE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7952
3299 7954 3301 7955 3301 7957 3294 7961
3294 7957 3297 7956 3291 7956 3288 7963
3322 7997 3333 7974 3332 7970 3324 7945
3318 7940 3315 7928 3313 7926
TIME...MOT...LOC 0214Z 317DEG 31KT 3317 7948 3316 7979Special weather statement, May 5, 10:14 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1014 PM EDT SAT MAY 5 2012
SCZ045-050-060245-
CHARLESTON-INLAND BERKELEY-
1014 PM EDT SAT MAY 5 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 1045 PM EDT...
AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GERMANTOWN TO
BETHERA...MOVING SOUTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...BULL ISLAND...CAPE ISLAND...CAPE ROMAIN...GARRIS LANDING...
HAMPTON PLANTATION STATE PARK...HUGER...JAMESTOWN...LIGHTHOUSE
ISLAND...MCCLELLANVILLE AND SANTEE COASTAL RESERVE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7952
3299 7954 3301 7955 3301 7957 3294 7961
3294 7957 3297 7956 3291 7956 3288 7963
3322 7997 3333 7974 3332 7970 3324 7945
3318 7940 3315 7928 3313 7926
TIME...MOT...LOC 0214Z 317DEG 31KT 3317 7948 3316 7979The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:43 PM EDT | Special Weather Statement | CHS | Berkeley | 32 min |
| May 5, 9:15 PM EDT | Special Weather Statement | CHS | Berkeley | 30 min |
| May 5, 9:43 PM EDT | Special Weather Statement | CHS | Berkeley | 32 min |
| May 5, 10:14 PM EDT | Special Weather Statement | CHS | Berkeley | 31 min |
| May 5, 10:45 PM EDT | Special Weather Statement | CHS | Charleston | 30 min |
| May 6, 12:33 AM EDT | Special Weather Statement | CHS | Beaufort | 57 min |
| May 6, 10:20 AM EDT | Coastal Flood Advisory | CHS | 14 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.